Feeling more hypo symptoms on Synthroid

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Tylersmom
New Member


Date Joined Oct 2016
Total Posts : 3
   Posted 10/29/2016 9:35 AM (GMT -6)   
Hi everyone, I was dx with Hashi's 2 months ago. My TSH was 59. I started on generic Levo and after the second week I could not stay awake. It was like I was taking sleeping pills. I could not function so my Endo switched me to Synthroid with an added t3 pill to take. The Synthroid still makes me very sleepy, so I take it at night and I sleep very hard. The T3 was helping alot but I had to stop talking it because I was having too many heart palpitations (about 4 a minute). I have only been on Synthroid for 3 weeks, but I am getting very discouraged. I am more tired than I was before I started medication, I am very emotional, I now have heart palpitations and my breasts are getting sore. Has anyone had this experience?? Im not sure if I should give it more time or if I should look into switching to Armour.

ANY info or advice is helpful. I am feeling very alone.

hypoHashimoto
Veteran Member


Date Joined Jul 2012
Total Posts : 726
   Posted 10/29/2016 10:28 AM (GMT -6)   
Hi Tylersmom,

What is the initial dose of Synthroid you are on?

Good that you are now on brand name Synthroid and not on generic, it takes at least six weeks for the medication to become effective, this is because half life time of Synthroid (T4) is one week and thus it takes at least six weeks for the amount in your body to reach about 98%, in addition to that it is important to know that with hashimoto's you most probably will need to increase your dose of T4 several times, each time you increase the dose based on TSH your TSH will drop a little in six weeks, depending on how much you have increased, in an another six weeks it might climb again indicating the need for an another increase, until your levels remain stable, this should be a process and each one of us with hashimoto's has to go through it.


Adding T3 to T4 medication does not help according to all big studies despite that some people say that they feel better, this is according to my ex-endo, so it is very likely that you do not need the T3 medication, it is very possible also that you are on a high initial dose of T4 than what your TSH allow.

As for Armour, there are many things to consider before switching to it, first thing is that it is not approved by the American FDA, it contains both T3 and T4 but because it is made from powdered porcine glands the ratio of T3 to T4 in it differs from what humans need and it is generic in addition to all of that, NDT is what was used before synthesizing T4 in the laboratory .

Best of luck and good health,

Tylersmom
New Member


Date Joined Oct 2016
Total Posts : 3
   Posted 10/29/2016 10:58 AM (GMT -6)   
Hi hypoHashimoto,

My initial dose is 60mcg.

Do you think it's normal to feel worse at first??

Thank you so much for your response.

hypoHashimoto
Veteran Member


Date Joined Jul 2012
Total Posts : 726
   Posted 10/29/2016 11:46 AM (GMT -6)   
Hi Tylersmom,

Is it 60 or 50 ?

Dose should be calculated per week, so if you take 50 mcg per day then you are on 350 mcgs per week, this initial dose sounds proper with your TSH, I was put on 350 mcg per week as an initial dose even with lower TSH.

You need to repeat thyroid function test six weeks since starting Synthroid, the tests are: TSH, FREE T3 and FREE T4 .

Best of luck,
New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, April 29, 2017 7:28 PM (GMT -6)
There are a total of 2,801,805 posts in 307,655 threads.
View Active Threads


Who's Online
This forum has 150503 registered members. Please welcome our newest member, xaviermcdaniel.
378 Guest(s), 8 Registered Member(s) are currently online.  Details
mattamx, fly with me, Girlie, CaliJR, BJD55, searchinginla, Terry's Cellar, Mrs.Worried


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2017 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer